Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 26, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Dec 2, 2008, 8:40 PM CST for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Dec 2, 2008, 11:00 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2008, 8:40 PM CST (02:40 UTC)
- In effect from
- Dec 2, 2008, 11:00 PM CST
- Expired
- Dec 3, 2008, 6:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3662 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 030240 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 740 PM MST TUE DEC 2 2008 ...STRONG AND GUSTY NORTH WINDS EXPECTED LATE TONIGHT... .A FAST MOVING COLD FRONT WILL MOVE THROUGH THE TRI-STATE AREA LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING. NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL OCCUR FOR A FEW HOURS BEHIND THE FRONTAL PASSAGE. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031200- /O.NEW.KGLD.WI.Y.0026.081203T0500Z-081203T1200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 740 PM MST TUE DEC 2 2008 /840 PM CST TUE DEC 2 2008/ ...WIND ADVISORY IN EFFECT UNTIL 5 AM MST /6 AM CST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST /6 AM CST/ WEDNESDAY. NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH WILL ACCOMPANY A STRONG COLD FRONT THAT WILL MOVE SOUTH THROUGH THE TRI-STATE AREA LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ 07
1 follow-up statement
000 WWUS73 KGLD 031159 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 459 AM MST WED DEC 3 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031300- /O.EXP.KGLD.WI.Y.0026.000000T0000Z-081203T1200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 459 AM MST WED DEC 3 2008 /559 AM CST WED DEC 3 2008/ ...WIND ADVISORY WILL EXPIRE AT 5 AM MST /6 AM CST/ EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 5 AM MST /6 AM CST/ EARLY THIS MORNING. WINDS HAVE DECREASED OVER THE LAST HOUR. THE WINDS WILL CONTINUE TO DECREASE WITH BREEZY CONDITIONS EXPECTED THROUGH THE MORNING. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ BULLER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Dec 2, 8:40 PM CST, 0 minutes earlier.
Area forecast discussion, Dec 2, 8:40 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
740 PM MST TUE DEC 2 2008
.DISCUSSION...
WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR THE ENTIRE FORECAST
AREA STARTING AT 05Z THROUGH 12Z.
LATEST NAM/RUC 850 WINDS SHOW ADVISORY CRITERIA
SPEEDS...INCREASING SLIGHTLY AS A COLD FRONT MOVES THROUGH THE
AREA. GIVEN THE STRONG INITIAL PRESSURE RISE BEHIND THE FRONT PLUS
ANY MIXING DOWN OF WINDS FROM EXPECTED PRECIP FEEL THE BEST THING
IS TO GO AHEAD AND ISSUE THE ADVISORY.
DID SOME ADJUSTING OF 3 HOURLY TEMPS/DP/WINDS/SKY AND DELAYED
ONSET OF PRECIP TIL AFTER MIDNIGHT. MODELS NOT SPITTING OUT MUCH
PRECIP BUT CANT ARGUE WITH CURRENT POP/WX/QPF FORECAST SO HAVE
LEFT IT IN PLACE.
07
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 5 AM MST /6 AM CST/ WEDNESDAY FOR KSZ001>004-
013>016-027>029-041-042.
NE...WIND ADVISORY UNTIL 5 AM MST /6 AM CST/ WEDNESDAY FOR NEZ079>081.
CO...WIND ADVISORY UNTIL 5 AM MST WEDNESDAY FOR COZ090>092.
&&
99/99Hazardous weather outlook, Dec 2, 3:10 PM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 210 PM MST TUE DEC 2 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031245- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 210 PM MST TUE DEC 2 2008 /310 PM CST TUE DEC 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE TRI STATE REGION THIS EVENING BRINGING A PERIOD OF LIGHT SNOW AND GUSTY NORTHWESTERLY WINDS TO THE AREA. PEAK GUSTS COULD APPROACH 40 MPH SO TRAVELERS SHOULD EXERCISE CAUTION AS VISIBILITIES MAY BE REDUCED AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN UPPER LEVEL STORM SYSTEM WILL MOVE THROUGH THE REGION THURSDAY BRINGING A CHANCE FOR LIGHT SNOW BACK TO THE AREA. MINOR ACCUMULATIONS OF AROUND AN INCH APPEAR POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. FOLTZ
Nearby
Wind Advisories in Kansas, 2008Wind Advisories in Nebraska, 2008Wind Advisories in Colorado, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.